MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO 3 CABLE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO 3 CABLE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number CB3434CT
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 08/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer's ref.No:(b)(4).There are 4 impacted products being reported under manufacturer's ref.(b)(4).Fda report# 9673241-2017-01063, 3008203003-2017-01360, 9673241-2017-01064 and 9673241-2017-01065.
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for ventricular tachycardia (vt) with two thermocool smarttouch unidirectional catheters, a carto 3 system and a cable and suffered pericarditis requiring hospital readmission.During the procedure, a force sensor error populated.Smarttouch catheter # 1 was exchanged for smarttouch catheter # 2 and the procedure continued.There were no patient consequences as a result of this error.During the procedure, there was significant signal interference of body surface and intracardiac electrocardiograms (ecg) followed by the loss of all ecg signals.During the signal interference, an image was observed on the intracardiac ultrasound that was similar to the image that appears during ablation, but no ablation was being performed.Troubleshooting was performed and the issue persisted.Upon disconnecting the catheter cable, the issue was resolved.Catheter cable was replaced and the procedure continued.Post-procedure, the patient developed severe pericarditis.Since there were no medical issues apparent during ablation, the team is attributing the symptoms to a possible current leakage related to the catheter cable, procedure room equipment, or the hospital power grid.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.The force issue is not mdr reportable as the potential that it could cause or contribute to a death, serious injury, or other significant adverse event is remote.However, the since it cannot be confirmed that any signal was available to monitor patient heart rhythm, the signal loss is mdr reportable.In addition, the potential current leak is also being conservatively reported since it was identified as a potential contributing factor to the adverse event.Furthermore, since prolonged hospitalization (re-admission) was required as a result of the adverse event, the patient event is also mdr reportable.
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 10/23/2017.The analysis has begun but is not completed at this time.It was discovered that there was greenish material found on the p2 connector.This finding is not mdr reportable because the cable connector is not in contact with the patient.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, is remote.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure for ventricular tachycardia (vt) with a cable and suffered pericarditis requiring hospital readmission.During the procedure, there was significant signal interference of body surface and intracardiac electrocardiograms (ecg) followed by the loss of all ecg signals.During the signal interference, an image was observed on the intracardiac ultrasound that was similar to the image that appears during ablation, but no ablation was being performed.Upon disconnecting the catheter cable, the issue was resolved.Catheter cable was replaced and the procedure continued.Complaint cable was initially inspected and lab verified the connector had greenish material.Carto functionality and coil tests were performed and cable failed to meet specifications.The damage of the cable did not likely occur during manufacturing.It is related to external damage.The device history record (dhr) for the lot number 17633099l has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.The customer complaint has been confirmed.Manufacturer's ref.No: (b)(4).

Brand Name
CARTO 3 CABLE
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology dr
irvine CA 92618
MDR Report Key6869842
Report Number9673241-2017-01065
Device Sequence Number13665803
Product Code DQK
UDI-Device Identifier10846835003802
UDI-Public(01)10846835003802(11)170109(17)191231(10)17633099L
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K090017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberCB3434CT
Device Lot Number17633099L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer08/21/2017
08/21/2017
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date11/01/2017
12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1